Heavy Rain, Moca
- When
- May 15, 1:19 PM AST to 5:30 PM AST
- Where
- Moca County, 3.33 mi SSW of Moca to 2.72 mi S of Moca
- Reported by
- Emergency Manager
- Coordinates
- 18.333, -67.081
A tree went down at road PR-495 At Barrio Cerro Gordo in Moca.
An upper level trough passed north of Puerto Rico during the afternoon. This trough, kept unstable atmospheric conditions, combined with daytime heating and sea breeze convergence to produce scattered to numerous showers over the southeast and western interior sections of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
An upper level trough passed north of Puerto Rico during the afternoon. This trough, kept unstable atmospheric conditions, combined with daytime heating and sea breeze convergence to produce scattered to numerous showers over the southeast and western interior sections of Puerto Rico. Total rainfall accumulation were between two to four inches mainly in Las Piedras municipality.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 15, 12:03 PM AST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1203 PM AST WED MAY 15 2013 .UPDATE...CONSISTENT WITH THE CURRENT FORECAST...SHOWERS HAVE DEVELOPED ACROSS MOST OF PUERTO RICO AND A FEW THUNDERSTORMS ARE EXPECTED LATER IN THE DAY. SATELLITE IMAGES INDICATE THAT THE CLOUDINESS HAS INCREASED CONSIDERABLY THROUGH THE DAY ACROSS THE AREA. EVEN THOUGH THE 15/12Z SOUNDING REPORTED A PRECIPITABLE WATER VALUE OF 1.6 INCHES...THE AVAILABLE MOISTURE IS EXPECTED TO INCREASE THROUGH THE DAY. NO CHANGES WERE MADE TO THE FORECAST PACKAGE AS WE STILL EXPECT SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR PUERTO RICO. THE U.S. VIRGIN ISLANDS SHOULD EXPECT ISOLATED TO LOCALLY SCATTERED SHOWERS. && .AVIATION...MVFR/IFR CONDITIONS ARE POSSIBLE TODAY ACROSS THE TERMINALS IN PR DUE TO DEVELOPING SHRA/TSRA THIS AFTERNOON. WINDS WILL BE MAINLY FROM THE EAST SOUTHEAST WITH SEA BREEZE VARIATIONS. WEATHER CONDITIONS EXPECTED TO IMPROVE AFTER 16/00Z...LEAVING SCATTERED CLOUDS AND WINDS FROM THE EAST AT 10 KTS OR LESS. && .MARINE...NO CHANGES FROM THE PREVIOUS DISCUSSION. && .PREV DISCUSSION... /ISSUED 424 AM AST WED MAY 15 2013/ SYNOPSIS...UPPER LEVEL TROF OVR THE WRN ATLC EAST OF 70W WILL SWING BY NORTH OF THE AREA TODAY. WEAK MID LEVEL HIGH PRES WILL BUILD OVR THE AREA LATE THU AND FRI. ANOTHER TROF WILL IMPACT THE AREA EARLY NEXT WEEK. DISCUSSION...MODEL TRENDS SINCE YESTERDAY SHOW A WEAKER TROF PASSING NORTH OF THE AREA TODAY WITH BEST FORCING STAYING NORTH OF 19.5N. AS A RESULT...GUIDANCE IS NOW SHOWING LESS PRECIP FOR TODAY THAN YDAY. HOWEVER...ANY SHOWERS THAT DO FORM WILL BE VERY SLOW MOVERS DUE TO VERY WEAK OR ILL-DEFINED STEERING CURRENTS WITH THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AND ISOLD FLASH FLOODING. MID LEVEL HIGH PRES BUILDS OVER THE AREA BY FRI WITH MODELS SHOWING SIG DRYING FRI THROUGH SAT. LATE SAT NIGHT THRU MID NEXT WEEK...MODELS SHOW MID LEVEL HIGH PRES DISSIPATING AS ANOTHER TROF MOVES INTO THE BAHAMAS. THIS WILL PROMOTE MOISTURE TRANSPORT AND ENHANCE CONVECTIVE INSTABILITY WITH AN INCREASE IN AREAL COVERAGE OF SHOWERS EXPECTED SUN AND INTO EARLY NEXT WEEK. BY TUE AND WED...MOISTURE BECOMES VERY DEEP WITH PW VALUES WELL OVER 2.0 INCHES AS TRADE WIND CONVERGENCE INCREASES OVR THE ISLAND. TIMING DIFFERENCES BECOME MORE EVIDENT NEXT WEEK WITH GFS BEING FASTER THAN ECMWF IN BRINGING A DEEP SURGE IN MOISTURE BUT OVERALL TREND SHOULD BE FOR VERY WET WEATHER MID TO LATE NEXT WEEK AS EQUATORIAL TROUGH LIFTS NORTHWARD. AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES UNTIL 15/12Z. HOWEVER...ISOLATED PASSING SHRA WILL MOVE WEST ACROSS THE COASTAL WATERS BETWEEN PR AND THE LESSER ANTILLES. THIS WILL RESULT IN BRIEF MOUNTAIN OBSCURATIONS OVER EASTERN PR WITH PERIODS OF MVFR CONDITIONS DUE TO THE PASSING LOW CLDS AND SHRA. AFTERNOON SHRA/TSRA ARE EXPECTED OVER THE INTERIOR AND NORTH SECTIONS OF PR...AFFECTING MAINLY TJMZ...TJBQ AND TJSJ FROM 15/18-23Z. WINDS WILL BE FROM THE EAST TO SOUTHEAST AT 5-15 KTS UP TO 2 KFT THROUGH THE FCST PERIOD. MARINE...SEAS 2-4 FT INCREASING 5-6 FT OVR THE WEEKEN ON NORTHEAST SWELLS. TSTMS WILL BE THE MAIN WX HAZARD. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 86 77 / 20 20 40 10 STT 86 79 87 79 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/71
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 641 AM AST WED MAY 15 2013 AMZ710>745-PRZ001>013-161045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 641 AM AST WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL TROUGH OVER THE WESTERN ATLANTIC WILL MOVE ACROSS THE AREA LATER TODAY AND TRIGGER AFTERNOON SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE VERY SLOW MOVERS AND BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF TWO INCHES OR MORE AND ANY FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-161045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 641 AM AST WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 flash flood, 3 flood, 2 heavy rain. Local standard time, as filed.
A tree went down at road PR-495 At Barrio Cerro Gordo in Moca.
A small bridge colapsed near barrio Quebrada Grande.
Quebrada Honda was reported out of its banks producing flash flooding at Barrio Lijas.
One line of Road PR-948 was reported impassable due to a mudslide over the area.
Road PR-31 was closed and impassable due to Rio Blanco out of its banks.
Rio Canovanas was reported out of its banks.
Flash flooding was reported at downtown Rio Grande municipality.
Road PR-2 was completly flooded and impassable. Some people had to park on the side and wait the water levels to receed.
Highway PR-927 was reported impassable due to flooding waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457180, 457181, 457182, 457183, 457184, 457185, 457186, 457187, 457188.